Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 25, 2011, 4:40 PM EDT for Delta County, Michigan. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2011, 4:40 PM EDT (20:40 UTC)
- Expired
- Jul 25, 2011, 5:31 PM EDT
- In force
- 51 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Delta County, MI
The radar
The Marquette radar (KMQT), 94 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:55 PM EDT | HAIL 1.75 | 8 N Rapid River, MI | ALSO REPORTED DOWNED TREES ALONG ROAD DUE TO EXCESSIVE WINDS DURING THE SAME TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675
WUUS53 KMQT 252040
SVRMQT
MIC041-252145-
/O.NEW.KMQT.SV.W.0052.110725T2040Z-110725T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
440 PM EDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 545 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROCK...OR 24 MILES NORTH OF ESCANABA...AND MOVING SOUTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
RAPID RIVER...GLADSTONE...NAHMA...GARDEN CORNERS...PERKINS...
BRAMPTON...MAPLEWOOD...ENSIGN...CHICAGO LAKE...NAHMA JUNCTION AND
ISABELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4602 8724 4616 8724 4616 8677 4608 8648
4590 8649 4589 8646 4583 8655 4588 8655
4587 8661 4579 8663 4582 8664 4586 8676
4579 8675 4577 8680 4575 8675 4576 8680
4571 8685 4570 8689
TIME...MOT...LOC 2040Z 304DEG 41KT 4606 8704
WIND...HAIL 60MPH 1.00IN
$$
MRD3 follow-up statements
353
WWUS53 KMQT 252047
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
447 PM EDT MON JUL 25 2011
MIC041-252145-
/O.CON.KMQT.SV.W.0052.000000T0000Z-110725T2145Z/
DELTA MI-
447 PM EDT MON JUL 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELTA COUNTY
UNTIL 545 PM EDT...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS DANGEROUS STORM WAS
LOCATED 6 MILES EAST OF ROCK...OR 22 MILES NORTH OF
ESCANABA...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
RAPID RIVER...GLADSTONE...NAHMA...GARDEN CORNERS...BRAMPTON...
MAPLEWOOD...ROUND LAKE...ENSIGN...CHICAGO LAKE...NAHMA JUNCTION AND
ISABELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4602 8724 4616 8724 4616 8677 4608 8648
4590 8649 4589 8646 4583 8655 4588 8655
4587 8661 4579 8663 4582 8664 4586 8676
4579 8675 4577 8680 4575 8675 4576 8680
4571 8685 4570 8689
TIME...MOT...LOC 2047Z 306DEG 38KT 4604 8701
WIND...HAIL 60MPH 1.75IN
$$
MRD559
WWUS53 KMQT 252102
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
502 PM EDT MON JUL 25 2011
MIC041-252145-
/O.CON.KMQT.SV.W.0052.000000T0000Z-110725T2145Z/
DELTA MI-
502 PM EDT MON JUL 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DELTA
COUNTY UNTIL 545 PM EDT...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES NORTHEAST OF RAPID RIVER...OR 20 MILES NORTHEAST OF ESCANABA...
MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
NAHMA...GARDEN CORNERS...CHICAGO LAKE...NAHMA JUNCTION AND
ISABELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4599 8712 4614 8683 4607 8649 4590 8649
4588 8646 4583 8654 4589 8656 4586 8662
4582 8664 4586 8676 4579 8675 4578 8679
4571 8685 4570 8689
TIME...MOT...LOC 2102Z 306DEG 38KT 4596 8682
WIND...HAIL 70MPH 1.75IN
$$
MRD452
WWUS53 KMQT 252131
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
531 PM EDT MON JUL 25 2011
MIC041-252141-
/O.CAN.KMQT.SV.W.0052.000000T0000Z-110725T2145Z/
DELTA MI-
531 PM EDT MON JUL 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DELTA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE
ACROSS DELTA COUNTY THIS EVENING.
LAT...LON 4599 8712 4614 8683 4607 8649 4590 8649
4588 8646 4583 8654 4589 8656 4586 8662
4582 8664 4586 8676 4579 8675 4578 8679
4571 8685 4570 8689
TIME...MOT...LOC 2131Z 306DEG 38KT 4578 8647
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:40 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 25, 3:40 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 340 PM EDT MON JUL 25 2011 .SYNOPSIS... 12Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW WNW FLOW ALF OVER THE UPR GRT LKS TO THE E OF RDG OVER THE NRN ROCKIES/PLAINS. THERE IS A SHRTWV OVER NW ONTARIO STRETCHING SW INTO MN ACCOMPANIED BY A RELATIVELY WEAK SFC-H85 TROF EMBEDDED IN THIS WNW FLOW. A FEW -SHRA/TS IN THE LLVL WSW FLOW/MSTR RETURN WELL AHEAD OF THIS FEATURE IMPACTED THE CWA THIS MRNG...BUT THE OVERALL DRYNESS OF THE NEARBY ATMOSPHERE AS INDICATED BY THE 12Z INL/MPX/GRB RAOBS RESTRICTED THE COVERAGE/INTENSITY OF THESE SHRA. THEN MORE SCT SHRA/TS DVLPD THIS AFTN ALONG A LINE OF MID CLD THAT INIATIALED STRETCHED FM CNTRL MN INTO NW WI/FAR WRN UPR MI. THIS AREA WAS NOT SAMPLED BY THE RAOB NETWORK AND NO DOUBT REPRESENTED AN AREA OF SOMEWHAT GREATER LLVL MSTR AS HINTED BY A 12Z TAMDAR SDNG FM HIBBING MN. AS EXPECTED... THESE SHRA/TS HAVE EXPANDED A BIT OVER THE E WHERE LK BREEZE CNVGC IS ENHANCED. MODIFIED RUC FCST SDNG FOR ESC AT 21Z GIVEN SFC T/TD 84/59 YIELDS SBCAPE NEAR 800 J/KG. SINCE THE WINDS ALF ARE SO STRONG...THE STRONGER SHRA MAY CAUSE GUSTY WINDS WITH DAYTIME HEATING RESULTING IN STEEP LLVL LAPSE RATES. FARTHER TO THE W... ANOTHER STRG SHRTWV IS MOVING INTO THE PAC NW. && .SHORT TERM DISCUSSION /TNGT AND TUE/... TNGT...EXPECT ANY LINGERING SHRA OVER THE SCNTRL AND E TO DIMINISH EARLY AS THE DRY AIR SHOWN IN THE LLVLS ON THE INL RAOB SURGES ESEWD INTO THE UPR GRT LKS FOLLOWING THE PASSAGE OF SHRTWV/TROF. AS UPR RDG AXIS/DEEP LYR QVECTOR DVGC THEN PRESSES E FM THE PLAINS...SFC HI PRES IS FCST TO BLD OVER WRN LK SUP BY 12Z TUE...RESULTING IN A TRANQUIL OVERNGT AS COOLER AIR ARRIVES FM THE NW. THERE IS QUITE A BIT OF SC IN ONTARIO RIGHT NOW...SO THERE COULD BE SOME OF THIS LO CLD MAINLY OVER THE NCNTRL AND E CLOSER TO THE CORE OF THE H85 THERMAL TROF AND WHERE LLVL NW FLOW IS FCST TO BE SLIGHTLY CYC. TUE...AS THE UPR RDG/SFC HI BLD OVER THE UPR GRT LKS...EXPECT ANY SC TO MIX OUT WITH CONTINUED SUBSIDENCE. DEEP MIXING TO H7 ON GFS FCST SDNGS YIELDS HI TEMPS PEAKING ARND 80 OVER THE INTERIOR W HALF. TEMPS WL BE LOWER OVER THE E WITH STRONGER NW FLOW OFF LK SUP PERSISTING THRU THE DAY. .LONG TERM /TUES NIGHT THROUGH NEXT MONDAY/... HIGH PRESSURE RIDGE WILL BE EXITING THE AREA AT THE START OF THE PERIOD AND SHOULD KEEP THE ERN HALF OF THE CWA DRY. EXPECT THE PCPN CHANCES TUES NIGHT TO BE ASSOCIATED WITH POSSIBLE UPSTREAM CONVECTION. EXPECT INITIAL CONVECTION TO OCCUR IN ERN ND AND NW MN DURING THE AFTN TUES. STORM MOTION VECTORS...COMBINED WITH THE MOTION OF THE WARM FRONT SHOULD HAVE STORMS MOVE TO THE ENE THROUGH NRN MN. BUT IF IT EVOLVES INTO AN MCS...EXPECT IT TO TRAVEL MORE TO THE ESE BASED OFF FORWARD PROP CORFIDI VECTORS AND THE STRONGER INSTABILITY GRADIENT RUNNING FROM KFAR INTO WI. WITH THAT BEING SAID...THINK THE POTENTIAL FOR SEVERE IS LIMITED ON TUES NIGHT AND CLOSER TO THE POTENTIAL MCS PUSHING S OF THE AREA. THINK THE PCPN POTENTIAL IS THERE...LARGELY FROM THE NRN EDGE OF THE MCS AND ANY OTHER SHOWERS THAT DEVELOP ALONG THE EXPECTED H850-500 WAA. DID RUN LIKELY POPS OVER FAR WRN LK SUPERIOR OVERNIGHT...BUT KEPT CHANCES OVER THE REST OF THE W HALF DUE TO THE EXPECTED SOUTHWARD TRANSITION OF THE CONVECTION. THE POSITIONING OF THE ONGOING CONVECTION/MCS WILL LARGELY DETERMINE THE POPS DURING THE MORNING HRS ON WED. WITH IT EXPECTED TO CONTINUE TO TRACK ESE...HAVE INCLUDED LIKELY POPS OVER THE FAR W NEAR THE WI BORDER ON WED MORNING. NOSE OF H850 JET LOOKS TO PUSH INTO THE SRN HALF OF THE CWA LATE TUES NIGHT INTO WED...AS THE H850 TROUGH AND WARM FRONT SURGE NE AND OVER THE AREA BY 18Z WED. BEHIND THE MCS...CWA LOOKS TO BE BETWEEN SHORTWAVE FORCING...AS THE STRONGER UPPER TROUGH IS LOCATED NEAR LK WINNIPEG AND WEAKER SHORTWAVE IN THE FLOW IS EXPECTED TO MOVE THROUGH MN AND WI /POSSIBLY BRUSHING THE SRN PART OF THE CWA. WITH THE AREA BEING IN BETWEEN SHORTWAVE FORCING...CONVECTION POTENTIAL COMES DOWN TO WHERE THE STRONGEST WAA OCCURS. THERE ARE DIFFERENCES IN THE MODELS WITH THIS WAA...AS ECMWF/GEM HAS IT RUNNING ACROSS THE AREA...WHILE THE NAM/GFS HAVE IT FARTHER S. IN ADDITION...THIS COULD BE DISRUPTED BY THE EARLY MORNING MCS...WHICH WOULD LIMIT THE NWD EXTENT OF THE WAA. WITH THE WARM FRONT EXPECTED TO MOVE THROUGH THE AREA DURING THE AFTN...WILL CONTINUE TO MENTION HIGH END CHANCE POPS AS IT PUSHES NE THROUGH THE AREA. WITH SOME ELEVATED INSTABILITY AND SHEAR...COULD BE SOME STRONGER ELEVATED STORMS IF THEY OCCUR ON WED. CONTINUED THE TREND OF COOLER TEMPS ON WED WITH THE EXPECTED CLOUD COVER AND POSSIBLE PCPN /HIGHS IN THE 70S AND LOWER 80S/. MODELS SEEM TO BE MORE IN LINE WITH THE COLD FRONT PUSHING THROUGH WED NIGHT AND SLIDING WELL S OF THE AREA ON THURS...PULLING SOME OF THE INSTABILITY SE WITH IT. THEREFORE...HAVE TAPERED BACK POPS FOR WED NIGHT INTO THURS...AS THE CONVECTION ASSOCIATED WITH THE WEAK COLD FRONT LOOKS TO STAY MAINLY TO THE S OF THE AREA. HAVE LEFT IN SLIGHTS TO LOW CHANCES...DUE TO THE WEAK SFC TROUGH TRYING TO PUSH ACROSS THE AREA AND FAIRLY STRONG LLVL LAPSE RATES WITH THE DIURNAL HEATING. THINK BEST CHANCE WILL BE ON THURS AFTN FOR ANY POTENTIAL LK BREEZES THAT DEVELOP OFF LK MI. THIS COULD PRODUCE A FEW SHOWERS/THUNDERSTORMS AS MLCAPES TRY TO RISE TOWARDS 1000 J/KG. WITH THE DRY AND WARM WRLY FLOW ON THURS...H850 TEMPS AROUND 18C...EXPECT HIGHS TO TOP OUT IN THE UPPER 80S OVER MUCH OF THE AREA. DAYS 4 THROUGH 7 /THURSDAY NIGHT THROUGH NEXT MONDAY/... UPPER TROUGH AIDING THE PCPN CHANCES TUES NIGHT INTO THURS WILL EXIT THE REGION AT THE START OF THE PERIOD. THIS WILL ALLOW NEARLY ZONAL FLOW TO SETUP ACROSS THE REGION FOR THURS NIGHT INTO THE FIRST HALF OF THE WEEKEND. AT THE SFC...HIGH PRESSURE WILL MOVE FROM THE UPPER MISS VALLEY AT 12Z FRI TO THE LOWER GREAT LKS AT 12Z SUN. THIS SHOULD PROVIDE FAIR WEATHER TO THE AREA...ALTHOUGH DO HAVE SOME CONCERNS WITH THE UPPER TROUGH SWEEPING THROUGH ON FRI EVEN THOUGH THE MODELS SHOW FAIRLY DRY AIR IN PLACE. EXPECT TEMPS TO REMAIN ABOVE NORMAL DUE TO ABUNDANT HEATING UNDER THE PARTLY/MOSTLY SUNNY SKIES...WHICH WILL MIX INTO THE H850 TEMPS AROUND 16C. DETERMINISTIC MODELS CONSISTENT ON A WEAK RIDGE BUILDING OVER THE NRN PLAINS FOR THE SECOND HALF OF THE WEEKEND...WHICH WILL TRY TO PUSH A WEAK COLD FRONT ACROSS THE AREA ON SUN INTO SUN NIGHT. HAVE INTRODUCED CHANCE POPS TO ACCOUNT FOR THIS...AS LLVL SRLY FLOW ATTEMPTS TO INCREASE INSTABILITY ACROSS THE AREA. TEMPERATURES BEHIND THE WEAK COLD FRONT WILL COOL OFF SOME FROM THE UPPER 80S SEEN ON SUN...WITH HIGHS EXPECTED TO BE IN THE LOW/MID 80S ON MON. && .AVIATION /FOR THE 18Z TAF ISSUANCE/... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD AT BOTH SITES AS HIGH PRESSURE MOVES OVER UPPER MICHIGAN. THERE IS A CHANCE FOR AN ISOLATED SHOWER/THUNDERSTORM TO DEVELOP AT KSAW THIS AFTERNOON...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO PUT IN THE FORECAST. AMPLE MIXING WILL ALLOW GUSTY WINDS TO REACH THE SURFACE AT BOTH SITES THROUGH THE REMAINDER OF THE AFTERNOON. THESE WINDS ARE EXPECTED TO DIMINISH BY THE EVENING. && .MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/... WITH A RELATIVELY WEAK PRESSURE GRADIENT TYPICAL OF SUMMER DOMINATING THE UPPER GREAT LAKES THIS PERIOD...WINDS SHOULD BE FOR THE MOST PART NO HIGHER THAN 25 KTS. THE BEST CHANCE FOR STRONGER SOUTH WINDS AROUND 25 KTS WILL BE ON WED AND WED NIGHT MAINLY OVER CENTRAL AND EASTERN LAKE SUPERIOR AS A SURFACE LOW PRESSURE TRACKING TO THE NW OF LAKE SUPERIOR DRAGS A WARM FRONT ACROSS THE AREA. THE ARRIVAL OF MORE HUMID AIR ASSOCIATED WITH THIS FRONT WILL LIKELY CAUSE SOME FOG. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SYNOPSIS...KC SHORT TERM...KC LONG TERM...SRF AVIATION...MCB MARINE...KC
Hazardous weather outlook, Jul 25, 4:12 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 412 PM EDT MON JUL 25 2011 MIZ005>007-011>014-085-261200- MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 412 PM EDT MON JUL 25 2011 /312 PM CDT MON JUL 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY NIGHT THROUGH THURSDAY OVER WEST AND CENTRAL UPPER MICHIGAN. THUNDERSTORMS WILL REMAIN POSSIBLE OVER PORTIONS OF CENTRAL UPPER MICHIGAN THURSDAY NIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ001>004-009-010-084-261200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-GOGEBIC-IRON- SOUTHERN HOUGHTON- 412 PM EDT MON JUL 25 2011 /312 PM CDT MON JUL 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY AND AGAIN SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-261200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 412 PM EDT MON JUL 25 2011 /312 PM CDT MON JUL 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER PORTIONS OF LAKE SUPERIOR THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT OVER THE WEST HALF OF LAKE SUPERIOR...THEN WEDNESDAY THROUGH THURSDAY ACROSS ALL OF LAKE SUPERIOR. THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-261200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 412 PM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT AND AGAIN SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. SRF
In the hours before
Special weather statement, Jul 25, 3:03 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 303 PM EDT MON JUL 25 2011 MIZ013-014-085-252000- DELTA-NORTHERN SCHOOLCRAFT-SOUTHERN SCHOOLCRAFT- 303 PM EDT MON JUL 25 2011 ...SIGNIFICANT WEATHER ALERT FOR DELTA AND SCHOOLCRAFT COUNTIES UNTIL 400 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF STEUBEN TO 8 MILES NORTH OF GARDEN CORNERS. ADDITIONAL STORMS WERE ALSO LOCATED JUST TO THE WEST OF THIS LINE. ALL OF THESE STORMS WERE MOVING EAST AT 45 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... CHICAGO LAKE... STEUBEN... INDIAN LAKE STATE PARK... MANISTIQUE... GULLIVER... GERMFASK... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRD
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:16 PM EDT | Special Marine Warning | MQT | 40 min | |
| Jul 25, 3:27 PM EDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 28 min |
| Jul 25, 4:57 PM EDT | Special Marine Warning | MQT | 40 min | |
| Jul 25, 5:18 PM EDT | Special Marine Warning | MQT | 87 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.